I need some help with questions, please! Thank you.

Discussion in 'Fibromyalgia Main Forum' started by bakron, Jun 9, 2003.

  1. bakron

    bakron New Member

    Something has been happening lately that really has me worried. I know that my signs and symptoms of FMS have increased, and this despite the medications that I’m on, which include Celexa (at night), Ultracet (at night), Neurontin (at night), and Synthroid (in the AM). Night times have been better, but still have sweats and wake up stiff, etc. The problem has been during the daytime. After lunch, I am getting so fatigued that it scares me. There have been times when I’ve been home for lunch and ended up laying down (wrong!) and waking up a couple of hours later. However, more recent on weekends I have become totally exhausted, fallen asleep about 2 or three, and my husband wakes me up in the evening to make sure that I’m “ok.” Yesterday (Sunday), I again decided to take a “nap.” I went to lie down at 3:00 PM, went into a deep, deep sleep; evidently talking while in the sleep and loudly crying out. This disturbed my husband who woke me at about 9:00 PM. I was drenched with sweat, and several of my fingers were aching and swollen. I have to mention that the whole weekend, I was achy, especially in certain areas on my body. I realize that some of this is to be expected with FMS.

    I guess my questions are three-fold:

    1. Is what I’m experiencing “par for the course?”

    2. I’m afraid that this dd will soon be affecting my work, and in reading the post from “opalgem” and her concern about her work and possibly having her job compromised. I guess I need help understanding what’s happening and what to expect.

    3. I tried the OLE a couple of weeks back, but came down with what I feel was a virus and ended up with a really horrible cold. Now that I’m better, should I try the OLE again in an attempt to herx?

    Help with these questions would really be appreciated. I'm home for lunch and will check after work. Thank you.

    Jeannette
  2. Mumu

    Mumu New Member

    No, I don't think your symptoms are from FMS alone. My guess is that it's from all the drugs you're taking. Each one has a number of side effects, and in combination there's no telling what all they do to your body. Meds are fine when there's no other way to get relief, but they tend to throw your whole body out of balance. Maybe you could wean yourself from some of them gradually.
  3. kgg

    kgg New Member

    I'm not sure I'd stop any meds til I talked with the prescriber. I would be suspicious about your thyroid, with your increase in fatigue. When was the last time your levels were checked? Is your doc open to T3 meds?

    And what is your dose of neurontin? Is it so high that you are getting a hang over the next day? I take 300mg at bedtime, doesn't seem to be too much. My sister was taking 1100mgs and she had to cut back because of sleepiness during the day.

    There are many things to consider, but those are the two things that came to mind after reading your note. Hopefully, you will get other responses too. -Karen
  4. Spoonerpaws

    Spoonerpaws New Member

    You really should talk to your doctor

    You are on a lot of meds and my guess is that you are having strong side effects from them

    I was on Klonopin for awhile and felt AWFUL. I asked the doc if this could be causing my problems and he said "no way" Well, I went off the Klonopin and feel better
  5. dolsgirl

    dolsgirl New Member

    I'm also a nurse. I just read your bio. I'm assuming that you have gone through menopause & that wouldn't be the reason for your sweats, unless you need some type of hormone replacement therapy. OR your thyroid is so off that you're having the sweats.

    I would check with your doc, as you are on so many different meds.

    How's the weather where you live for FMS?

    Hope you feel better soon. dolsgirl
  6. jeniwren

    jeniwren New Member

    Hi,

    The fatigue could be part of the Fibro, as it sounds like you are describing me and I'm not on all the meds you are taking. However I would check with a Dr just to be sure.

    Hope things get better for you...Jeni
  7. Shirl

    Shirl New Member

    First of all, I agree with those who said to have your doctor check all those meds you are on. YOu could be having a problem with them. Thats what I would do FIRST!

    As for the fatigue, I do get that and I have FM, but it only lasts at the most three days or so.

    Second, as for the sweating, I also get bad night sweats too, also FM. I have been getting them now for 16 years. BUT that could mean other things also.

    You do need to get your doctor involved in all that you wrote, in fact, print it out and take it with you so you don't forget any of it.............


    Let us know what the doctor says.

    Shalom, Shirl

  8. kar1953

    kar1953 New Member

    The fatigue you described is something that I have delt with a couple of times. Scared the you know what out of me!lol. I have never in my life been so tired & slept so deeply for so long. But, it only lasted a couple of days & only happened a on couple of occasions.

    However, I still have to take a nap every day. My hubby & I used to nap together on the weekends when he's home, now he naps first, then I do. He only sleeps about 15-20 min. When I nap it's at least 1-1 1/2 hrs. We don't nap together because if I wake up before my body is ready I am like a zombie the rest of the day.

    I'd check w/doc - I don't know what all the meds are that you take but do know a couple will make you sleepy.

    Hope you get to feeling better soon.

    Take care.......Kathi
  9. mrskbarnett

    mrskbarnett New Member

    What exactly is OLE? Is that a type of medication?
  10. bakron

    bakron New Member

    Thanks to all of you for the helpful replies. I should have included the doses for the meds that I’m on. Celexa 40 mg (at night), Ultracet (at night), Neurontin 400 mg (at night), and Levothroid 25 mcg (in the AM). I am on estradiol 1 mg as I had a “total” hysterectomy in 1992.

    She gave me a lab slip to have lab run, and that included TSH. I’ll be getting the lab done before my next full visit that is scheduled in November. I haven’t’ discussed T3 drugs with her. [Sometimes I think that when I go see her, my mind is “foggier” than usual. I always write things down, just didn’t have the time today (and I’m and RN!).] The idea of printing off what I wrote is a good idea. I can always think of things to tell my patients, but I am terrible at being a patient; I do everything the opposite of what I should. When I see the doc, I even hate to complain, and I know that what I’m saying isn’t complaining.

    I went to see the doctor, and she told me that the fatigue was from the “heat,” and stated that the heat causes increased fatigue. I live in Central CA, and the temps have been well over 100. She blames everything on the FMS, and just talks about how hard it is to “deal” with the dd, and how frustrating it is (for her and her patients). Today I only had about 5 minutes with her; wish I had more time.

    Mrskbarnett . . OLE is olive leaf extract, a dietary supplement that I’ve heard raves about on the board. I don’t think I took it during a time that was really good, as I believe now that I was coming down with the cold virus.

    Again, thanks for all your advice. My husband commented, “. . sounds like a common theme . . the medication . . are you sure that the doctor knows what she is doing?” I’m still too new at all this and just feel befuddled sometimes as I try to figure it all out. Your words have all helped.
  11. Carlacat

    Carlacat New Member

    and yes the neurontin makes me sleepy also especially in the afternoon. I lay down for a "short" nap and next thing I know its 4 hrs later. The swelling of the fingers..I get that also. I cant wear my wedding rings anymore cause O fingers swelling. Especially when I wake up in the AM.
    Carlacat
  12. psalmlady

    psalmlady New Member

    Like others on the replies, I too think it may be the meds that you're taking.

    I had never tried pain meds with my Fibro ( for 12 years now) but my doctor asked if I would like to just try and see if they help me. I agreed and he gave me a few Darvocets.
    Well need I tell you, *that* med was *wrong* for me. I took them for a few days and they did seem to help *some* but then when I stopped taking them, I had sooo much fatigue for DAYS that I couldn't hardly get around. I felt worse from the side effects of them that I do with the Fibro ( if possible)

    The fibro is bad enough on us and I believe if we are not real careful we can make ourselves even worse with some meds.
    I too believe maybe you should talk to your doctor about each thing you take and ask about all of the side effects.
    I pray you find the relief you are needing. Hang in there friend, you are not alone!

    God bless!

[ advertisement ]